Periodica Mathematica Hungarica

, Volume 26, Issue 2, pp 125–137 | Cite as

Judicious partitions of graphs

  • B. Bollobás
  • A. D. Scott

Mathematics subject classification numbers, 1991

Primary 05C35 05D99 

Key words and phrases

Partitions of graphs bipartite subgraphs 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    L. D. Andersen, D. D. Grant andN. Linial, Extremalk-colourable subgraphs,Ars Combinatoria 16 (1983), 259–270.MR 85e:05069.Google Scholar
  2. [2]
    R. Aharoni, E. C. Milner andK. Prikry, Unfriendly partitions of a graph,J. Comb. Theory Ser. B 50 (1990), 1–10.MR 91g:05099.Google Scholar
  3. [3]
    K. Azuma, Weighted sums of certain dependent random variables,Tôhuku Math. J. 19 (1967), 357–367.MR 36:4623.Google Scholar
  4. [4]
    C. Bernardi, On a theorem about vertex-colourings of graphs,Discrete Math. 64 (1987), 95–96.MR 88g:05056.Google Scholar
  5. [5]
    B. Bollobás,Random Graphs, Academic Press, London, 1983.MR 87f:05152.Google Scholar
  6. [6]
    B. Bollobás, Martingales, isoperimetric inequalities and random graphs,Colloq. Math. Soc. János Bolyai 52 (1987), 113–139.Google Scholar
  7. [7]
    B. Bollobás, Sharp concentration of measure phenomena in the theory of random graphs, inRandom Graphs '87 (M. Karoński, J. Jaworski and A. Ruciński, eds) (1990), 1–15.MR 92d:05143.Google Scholar
  8. [8]
    O. V. Borodin andA. V. Kostochka, On an upper bound of a graph's chromatic number, depending on the graph's degree and density,J. Comb. Theory Ser. B 23 (1977), 247–250.MR 57:9548.Google Scholar
  9. [9]
    C. S. Edwards, Some extremal properties of bipartite graphs,Canadian J. Math. 25 (1973), 475–485.MR 49:2455.Google Scholar
  10. [10]
    P. Erdős, On even subgraphs of graphs,Mat. Lapok. 8 (1964), 283–288.Google Scholar
  11. [11]
    P. Erdős, Problems and results in graph theory and combinatorial analysis, inGraph Theory and Related Topics (J. A. Bondy and U. S. R. Murty, eds), Academic Press (1979), 153–163.MR 81a:05034.Google Scholar
  12. [12]
    P. Erdős, R. Faudree, J. Pach andJ. Spencer, How to make a graph bipartite,J. Comb. Theory Ser. B 45 (1988), 86–98.MR 89f:05134.Google Scholar
  13. [13]
    W. Hoeffding, Probability inequalities for sums of bounded random variables,J. Amer. Statist. Assoc. 58 (1963), 13–30.MR 26:1908.Google Scholar
  14. [14]
    C. McDiarmid, On the method of bounded differences, inSurveys in Combinatorics LMS Lecture Note Series 141 (J. Siemons, ed.), (1989), 148–188.MR 91e:05077.Google Scholar
  15. [15]
    N. V. Ngoc andZ. Tuza, Linear-time approximation algorithms for the Max Cut problem. To appear.Google Scholar
  16. [16]
    S. Poljak andD. Turzík, A polynomial algorithm for constructing a large bipartite subgraph, with application to a satisfiability problem,Canadian J. Math. 34 (1982), 519–524.MR 83j:05048.Google Scholar
  17. [17]
    S. Poljak andD. Turzík, A polynomial-time heuristic for certain subgraph optimization problems, with guaranteed worst case bound,Discrete Math. 58 (1986), 99–104.MR 87h:68131.Google Scholar
  18. [18]
    J. B. Shearer, A note on bipartite subgraphs of triangle-free graphs,Random Structures and Algorithms 3 (1992), 223–226.MR 92j:05105.Google Scholar
  19. [19]
    S. Shelah andE. C. Milner, Graphs with no unfriendly partitions, inA Tribute to Paul Erdős (A. Baker, B. Bollobás, A. Hajnal, eds) (1990), 373–384.MR 92g:05176.Google Scholar

Copyright information

© Akadémiai Kiadó 1993

Authors and Affiliations

  • B. Bollobás
    • 1
  • A. D. Scott
    • 1
  1. 1.Department of Pure Mathematics and Mathematical StatisticsUniversity of CambridgeCambridgeEngland

Personalised recommendations